MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The device was microscopically and visually examined.There was contrast and blood within the inflation lumen and balloon.There was blood in the guidewire lumen.The balloon was loosely folded.At the distal end of the proximal markerband there was a pinhole to the balloon.The guide nor wire used in the procedure was not returned for analysis, so a test 6f guidezilla ii was used for functional testing.A 0.014" test guidewire was inserted into the returned balloon catheter with no issue or resistance.The wire and balloon were then inserted into the test guide extension catheter and was able to be inserted and pass through the guide catheter and out the tip with no issue or resistance successfully.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the difficulty advancing occurred.The 80% stenosed target lesion was located in the mildly tortuous and non-calcified vessel.Two 4.00mm x 12mm nc emerge were selected for percutaneous coronary intervention (pci).During preparation, after loading the balloon over the wire, the balloon would not advance through the boston scientific guide catheter.The physician made sure there were not any obstructions, and the balloon was not broken.The procedure was completed successfully.No patient complications were reported.However, device analysis revealed a pinhole to the balloon at the distal end of the proximal markerband.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18052032
Report Number2124215-2023-57455
Device Sequence Number20852250
Product Code LOX
UDI-Device Identifier08714729846437
UDI-Public08714729846437
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2025
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0031515296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown